68004members
358073posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Increased DVT risk after BC treatment?

1 REPLY 1
Highlighted
Moderator

Re: Increased DVT risk after BC treatment?

Hi Tenby

Thank you for posting.

It sounds like a difficult time for you, especially going through breast cancer treatment when you have a phobia of needles. It is understandable that you are feeling anxious about your oophorectomy. This type of phobia is common so do not feel you are alone. You may find this information link helpful as it outlines treatments available for dealing with a phobia. 

We are unable to comment on the anticoagulant regime the hospital has recommended for you prior to your oophorectomy. The use of anti coagulates play an important role in stopping a deep vein thrombosis developing. 

It sounds like you need to clarify the information you have found on the use of trastuzumab, anastrozole and clexane, along with guidance of number of doses you need. As you are worrying about the clexane injections and your operation is next week, it may be helpful to try and contact your gynaecologist again.  I wonder if you have a contact number for his/her secretary, as it’s important that you discuss your concerns. Alternatively, you could contact your GP for further advice. 

You may find our information on cancer and blood clots helpful.

We have a range of free supportive services that you may be interested in. for more details of these services, please see our information on the link, or call the free helpline.

Do call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential, and the number is free from UK landlines and all mobile networks.

The number is 0808 800 6000 (Text relay prefix 18001).

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.

Best wishes

Helen

Breast Cancer Now Nurse

Please read the Ask Our Nurses disclaimer  Full details on how we collect and use your data can be found in our Privacy Policy

This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

Highlighted
Member

Increased DVT risk after BC treatment?

Dear team,

I am about to undergo an ophorectomy (almost at the end of a year of treatment for primerary ER and HER2 positive BC) and struggling to deal with the prospect of 15 clexane injections... it was exactly because I struggle with a needle phobia that I have been booked in to have my ovaries removed so that I can avoid the monthly Zoladex injections. 

I was only given one clexane injection after the lumpectomy and axillary clearance, and I found it more painful than the Zoladex injections I have been stomaching for the last year. I struggle to understand why I need 15 this time (an additional one on the night before) and the gynaecologist has not been able to come back to me yet, even though I have requested a follow up call mid-August and my operation is next week. 

So rather than "trying not to worry to much" (advice from the pre-assessment nurse), I feel that if I don't look for it myself, I will not be given all the information I need. Before, I have him on the phone, I want to make sure I am as informed as possible about pros, cons and possible alternatives. I heard cancer patients have a higher risk of DVT, and anastrozole (which I am on) also raises the risk. But, on the other hand, I checked the NICE web for interactions and found clexane is not recommended in combination with trastuzumab...I am due to receive round 17 of my trastuzumab treatment a week after the surgery. 

I am crossing all my fingers (when not typing this message) that there will be an alternative, like warfarin, that I can take. So I thought I'd drop you a message as well, just in case you have any additional advice or info regarding the use of anti-coagulants for ex-cancer patients (supposedly I am "clean" now). I just find it so strange that after the lymph node surgery etc. I didn't have to have a two week regimen of blood thinners. I know ultimately it is the surgeons call, I just don't want to be intimidated in just going the route that is easiest for them.

Not sure how often you get people with needle phobias, sorry to bother you with something relatively minor. Of course, I am grateful for all the ways in which needles have helped me so far. But if I don't mentally prepare for each and everyone, I find it really hard to deal. Thanks for any help.

Tenby